Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 5, 2014, 3:37 AM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 3:37 AM CDT (08:37 UTC)
- Expired
- Jun 5, 2014, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hickman County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 101 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
669
WGUS54 KOHX 050837
FFWOHX
TNC081-085-051130-
/O.NEW.KOHX.FF.W.0005.140605T0837Z-140605T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
337 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CENTERVILLE...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAVERLY...
* UNTIL 630 AM CDT
* AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM IS VERY POSSIBLE WITHIN THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURRICANE
MILLS...NEW JOHNSONVILLE AND MCEWEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IF YOU ENCOUNTER WATER ACROSS ROADS...PLEASE TURN AROUND DON'T
DROWN...AND CONTACT YOU COUNTY EMERGENCY MANAGEMENT AGENCY.
&&
LAT...LON 3606 8799 3613 8792 3624 8794 3608 8754
3599 8753 3595 8721 3573 8723 3572 8726
3570 8726 3561 8745 3563 8754 3573 8773
3584 8772 3584 8782 3580 8785 3584 8796
3593 8793 3593 8799 3596 8803
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:02 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 5, 2:02 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 202 AM CDT THU JUN 5 2014 .DISCUSSION... SURFACE FRONT DRAPED WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSEE WITH ONGOING CONVECTION RUNNING SOUTHEASTWARD ALONG AND JUST SOUTH OF FRONT. IR CLOUD TOPS HAVE REMAINED COLD WITH STRONGEST COMPLEX IN MAURY COUNTY AT THIS TIME AND ANOTHER ONE FIXING TO DROP INTO WESTERN MIDDLE TENNESSEE. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. TORNADO WATCH REMAINS FOR A SLIVER OF COUNTIES IN MIDDLE TENNESSEE STRADDLING INTERSTATE 40 FROM WILSON COUNTY WESTWARD TO THE TENNESSEE RIVER. TORNADO WATCH EXPIRES AT 3 AM CDT. SURFACE FRONT WILL SAG SOUTHWARD DURING THE DAY TODAY AND BE ALIGNED ALONG THE ALABAMA BORDER BY 00Z THIS EVENING THEN RETURN NORTHWARD TONIGHT INTO NORTHERN MIDDLE TENNESSEE. A FEW STORMS COULD BE SEVERE OVER SOUTHWESTERN MIDDLE TENNESSEE TODAY. WILL HAVE TO KEEP AN EYE FOR MCS DEVELOPMENT BACK TO OUR WEST TOWARDS KANSAS/OKLAHOMA DURING THE AFTERNOON AND SEE IF IT MIGHT TRY AND MAKE A RUN TOWARD TENNESSEE LATE AFTERNOON AND TONIGHT. UPPER RIDGE CENTERED OVER SOUTH TEXAS WILL DOMINATE MIDDLE TENNESSEE'S WEATHER FOR THE NEXT SEVERAL DAYS AS SHORT WAVES RUN ACROSS THE TOP OF THE RIDGE KEEPING THUNDERSTORM CHANCES ONGOING THIS WEEKEND AND INTO THE FIRST OF NEXT WEEK. BY MONDAY UPPER RIDGE HAS RETROGRADED SOUTHWARD DOWN INTO OLD MEXICO ALLOWING FOR A RATHER BROAD UPPER TROUGH TO DOMINATE MUCH OF THE WORK WEEK. ONCE AGAIN THIS WILL KEEP THUNDERSTORM CHANCES ONGOING THROUGH THE WORK WEEK. SOMEWHAT OF AN UNSETTLED PERIOD FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 66 86 66 / 40 20 40 30 CLARKSVILLE 85 64 83 64 / 30 20 40 40 CROSSVILLE 81 59 78 60 / 50 20 20 20 COLUMBIA 87 66 85 66 / 50 30 40 30 LAWRENCEBURG 86 66 86 67 / 50 30 40 30 WAVERLY 85 65 85 65 / 50 30 40 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 5, 3:29 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 329 AM CDT THU JUN 5 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-061100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 329 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT. SOME STRONG THUNDERSTORMS MAY BE POSSIBLE OVERNIGHT WITH STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES THE MAIN CONCERNS...MAINLY FOR WESTERN AND SOUTHERN LOCATIONS OF MIDDLE TENNESSEE. ACROSS MAINLY THESE LOCATIONS ALSO...SHOWERS AND THUNDERSTORMS MAY PRODUCE ENOUGH RAINFALL FOR LOCALIZED FLOODING IN POOR DRAINAGE OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE WEATHER WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS EACH DAY. WHILE DIURNALLY DRIVEN THUNDERSTORMS WILL BE POSSIBLE...THUNDERSTORM COMPLEXES MAY DEVELOP UPSTREAM AND MOVE INTO MIDDLE TENNESSEE. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE MID- STATE AREA WILL BE DAMAGING STRAIGHT LINE WINDS...HOWEVER...HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 5, 1:42 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 AM CDT THU JUN 5 2014
TNZ060>062-075-095-050715-
BEDFORD-GILES-MARSHALL-MAURY-RUTHERFORD-
142 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND RUTHERFORD COUNTIES...
AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AT 25 MPH PRESENTLY
ACROSS EASTERN PORTIONS OF WILLIAMSON AND MAURY COUNTIES...AND
EXPECTED TO MOVE INTO SOUTHEASTERN PORTIONS OF MAURY...GILES...
MARSHALL...RUTHERFORD...AND THEN BEDFORD COUNTIES SHORTLY.
SOME LOCATIONS IN THE PATH INCLUDE LEWISBURG...FARMINGTON...
BELFAST....LYNNVILLE...EAGLEVILLE...AND MURFREESBORO.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH...BRIEF HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
ARE EXPECTED WITH THESE STORMS.
LAT...LON 3503 8721 3543 8721 3549 8686 3566 8680
3571 8672 3571 8669 3573 8670 3580 8661
3583 8663 3584 8660 3594 8660 3582 8618
3578 8619 3535 8653 3537 8659 3532 8660
3531 8667 3525 8675 3526 8682 3499 8684
31Special weather statement, Jun 5, 2:19 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT THU JUN 5 2014
TNZ024-057-050800-
HICKMAN-HUMPHREYS-
219 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN AND HUMPHREYS COUNTIES...
AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HURRICANE MILLS...MOVING SOUTHEAST AT 35
MPH.
SOME LOCATIONS IN THE PATH INCLUDE HURRICANE MILLS...BUCKSNORT...
PINEWOOD...NUNNELLY AND CENTERVILLE.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3610 8782 3603 8755 3600 8754 3599 8751
3597 8731 3594 8721 3565 8754 3580 8773
3584 8772 3584 8778 3594 8791
27Special weather statement, Jun 5, 2:25 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 225 AM CDT THU JUN 5 2014 TNZ007-008-050800- ROBERTSON-SUMNER- 225 AM CDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES... AT 224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WHITE HOUSE...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE WHITE HOUSE...COTTONTOWN AND GALLATIN. NICKEL SIZE HAIL...WINDS AROUND 50 MPH....BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS STORM. LAT...LON 3643 8639 3631 8649 3644 8680 3651 8675 31
Local storm report, Jun 5, 2:58 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL WHITE HOUSE 36.46N 86.67W
06/05/2014 E1.00 INCH ROBERTSON TN BROADCAST MEDIA
FACEBOOK REPORT RECIEVED OF QUARTER SIZE HAIL IN WHITE
HOUSE BY FORECAST MEDIA.
&&
EVENT NUMBER OHX1400356
31Special weather statement, Jun 5, 3:14 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 AM CDT THU JUN 5 2014
TNZ077-079-050845-
COFFEE-GRUNDY-
314 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND GRUNDY COUNTIES...
AT 314 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR TRACY CITY...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PELHAM...COALMONT AND TRACY CITY.
SMALL HAIL...WINDS 40 TO 50...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.
LAT...LON 3523 8581 3523 8586 3529 8594 3530 8597
3541 8613 3556 8596 3532 8555 3528 8570
3524 8569 3521 8574 3521 8577
31Special weather statement, Jun 5, 3:31 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 AM CDT THU JUN 5 2014
TNZ057-050900-
HICKMAN-
331 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY...
AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HURRICANE MILLS...MOVING
SOUTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...NUNNELLY AND
CENTERVILLE.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3570 8771 3573 8773 3589 8771 3592 8768
3593 8763 3585 8721 3582 8722 3566 8735
3562 8747 3563 8754 3565 8759 3562 8762
3561 8766 3569 8774
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:15 PM CDT | Special Weather Statement | OHX | Clay | 30 min |
| Jun 4, 10:05 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 4, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 49 min |
| Jun 4, 10:32 PM CDT | Special Weather Statement | OHX | Macon | 28 min |
| Jun 4, 10:55 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 35 min |
| Jun 4, 11:09 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 36 min |
| Jun 5, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jun 5, 12:31 AM CDT | Special Weather Statement | OHX | Hickman | 29 min |
| Jun 5, 12:55 AM CDT | Special Weather Statement | OHX | Robertson | 50 min |
| Jun 5, 1:03 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 42 min |
| Jun 5, 1:42 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall, Rutherford | 33 min |
| Jun 5, 1:54 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 36 min |
| Jun 5, 2:19 AM CDT | Special Weather Statement | OHX | Hickman, Humphreys | 41 min |
| Jun 5, 2:25 AM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jun 5, 2:30 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 15 min |
| Jun 5, 3:01 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys | 3 hr |
| Jun 5, 3:14 AM CDT | Special Weather Statement | OHX | Grundy | 31 min |
| Jun 5, 3:31 AM CDT | Special Weather Statement | OHX | Hickman | 29 min |
| Jun 5, 3:41 AM CDT | Special Weather Statement | OHX | Marshall | 34 min |
| Jun 5, 3:46 AM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 5, 3:51 AM CDT | Special Weather Statement | OHX | Maury | 39 min |
| Jun 5, 4:15 AM CDT | Special Weather Statement | OHX | Lewis | 45 min |
| Jun 5, 4:19 AM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Jun 5, 4:25 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 50 min |
| Jun 5, 4:48 AM CDT | Flash Flood Warning | OHX | Hickman, Perry | 3 hr |
| Jun 5, 5:02 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
| Jun 5, 5:18 AM CDT | Special Weather Statement | OHX | Giles | 27 min |
| Jun 5, 5:58 AM CDT | Flash Flood Warning | OHX | Dickson, Giles, Hickman, Humphreys, Lawrence, Lewis and 2 more | 5 hr |
| Jun 5, 6:27 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 63 min |
| Jun 5, 6:53 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 37 min |
| Jun 5, 8:15 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 3 hr |
| Jun 5, 8:17 AM CDT | River Flood Warning | OHX | Perry | 35 hr |
| Jun 5, 8:20 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Perry, Wayne | 3 hr |
| Jun 5, 8:27 AM CDT | Special Weather Statement | OHX | Williamson | 48 min |
| Jun 5, 8:33 AM CDT | Special Weather Statement | OHX | Lewis | 42 min |
| Jun 5, 9:41 AM CDT | Special Weather Statement | OHX | Giles | 64 min |
| Jun 5, 10:01 AM CDT | Flash Flood Watch | OHX | Dickson, Giles, Hickman, Houston, Humphreys, Lawrence and 6 more | 30 hr |
| Jun 5, 11:03 AM CDT | Flash Flood Warning | OHX | Giles, Hickman, Humphreys, Lawrence, Lewis, Maury and 2 more | 8 hr |
| Jun 5, 1:57 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Perry, Wayne | 5 hr |
| Jun 5, 2:01 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 59 min |
| Jun 5, 2:38 PM CDT | River Flood Advisory | OHX | Giles | 34 hr |
| Jun 5, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 68 min |
| Jun 5, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 53 min |
| Jun 5, 3:30 PM CDT | River Flood Advisory | OHX | Hickman | 3 hr |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 5, 6:39 PM CDT | River Flood Warning | OHX | Hickman | 18 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.